24 Hour Rehab Hotline

Call (888) 502-3530

Hydrocodone

Hydrocodone is a prescribed pain reliever that is classified as a narcotic drug. It is usually used in the treatment of moderate to severe pain. It was in 1943 that hydrocodone was first approved to be sold in United States by the Food and Drug Administration (FDA). Vicodin and Lortab are the trademark names of hydrocodone compounds.  It is extremely important to understand that because is an opioid in nature and a classified narcotic drug, it has the potential to be habit forming and therefore the chances of abuse and misuse are extremely high. It is extremely important that one understand the dangers, signs and symptoms of hydrocodone abuse. Being aware of these symptoms and signs can prove to be extremely helpful for early treatment of addiction.

Risk of Hydrocodone Abuse


Being an opioid in nature, hydrocodone is an extremely addictive drug. When a person takes hydrocodone, the opiate present in it attaches itself to the brain receptors and give the person feeling of being high or in a state of euphoria. This is why when a person takes the drug regularly over a long period of time the brain become used to the opioid and its effect and when an addicted person tries to stop taking the drug suddenly, the body undergoes withdrawal.

Usage by Teenagers

In the recent years, the use of prescription drug for recreational purposes has seen an alarming rise. And the major section in population that has the most from this addiction problem is the teenage population of the country. Usually teenagers get in to this dangerous habit due to peer pressure. In order to appear cool in front of friends they push themselves in a dark and dangerous world of addiction. Another reason for abuse of hydrocodone is curiosity. Teenagers keep hearing about the effect of euphoria or being high hydrocodone has on an individual and therefore in order to experience the feeling themselves, they get addicted to it.

Signs of Addiction & Overdose

If you are in doubt that a loved one is going down the dangerous road of addiction than you can find out whether you are right or wrong by looking out for certain signs that include:

  • Isolating oneself from family and friends
  • Confused and dazed out appearance and having difficulty in concentrating
  • Restless or agitated behavior
  • Cravings of hydrocodone that will push them to do anything to get their next fix

Warning signs of Overdose

Although hydrocodone is a prescription drug, taking this medication without proper consultation can have serious effects like overdose as hydrocodone is a strong narcotic. Hydrocodone overdose symptoms include:

  • Nausea
  • Dizziness and Drowsiness
  • Heavy Sweating
  • Low Blood Pressure
  • Difficulty in breathing
  • Seizures

In serious cases the overdose can also lead to coma and death. The person who is suffering from an over dose needs immediate medical attention.

If you or a loved one needs help to kick your prescription drug habit and get back on the road to recovery, then we are here to help you. We will offer you support as well as complete information you need to find a good Hydrocodone detox and rehab center.

Need More Help?

Do you have an addiction to opiates, heroin,or prescription painkillers? Contact us now!

Call (888) 502-3530